Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 307, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 21, 2007, 3:30 AM CDT for Warren County, Iowa. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2007, 3:30 AM CDT (08:30 UTC)
- Expired
- Aug 21, 2007, 4:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Warren County, IA
The radar
The Des Moines radar (KDMX), 57 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.5 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4337 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 21.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 210830
SVRDMX
IAC181-210915-
/O.NEW.KDMX.SV.W.0307.070821T0830Z-070821T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
330 AM CDT TUE AUG 21 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 415 AM CDT
* AT 328 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES SOUTHWEST OF INDIANOLA...OR ABOUT 21
MILES SOUTH OF DES MOINES...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
INDIANOLA BY 340 AM CDT...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 45 AND 60.
LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4117 9379 4141 9379 4141 9333 4120 9333
4117 9334 4117 9336
TIME...MOT...LOC 0830Z 269DEG 27KT 4128 9368
$$
SMALL2 follow-up statements
000
WWUS53 KDMX 210845
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
345 AM CDT TUE AUG 21 2007
IAC181-210915-
/O.CON.KDMX.SV.W.0307.000000T0000Z-070821T0915Z/
WARREN IA-
345 AM CDT TUE AUG 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR WARREN COUNTY...
AT 343 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF MILO...OR ABOUT 24 MILES
SOUTH OF DES MOINES...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MILO BY 355 AM CDT...
LACONA BY 400 AM CDT...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 45 AND 60.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY AWAY FROM WINDOWS.
REPORT WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE HALF
INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND ASKING
THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4117 9379 4141 9379 4141 9333 4120 9333
4117 9334 4117 9336
TIME...MOT...LOC 0845Z 282DEG 27KT 4123 9354
$$
SMALL000
WWUS53 KDMX 210907
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
407 AM CDT TUE AUG 21 2007
IAC181-210917-
/O.EXP.KDMX.SV.W.0307.000000T0000Z-070821T0915Z/
WARREN IA-
407 AM CDT TUE AUG 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY EXPIRES AT 415
AM CDT...
AT 403 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
REPORT WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE HALF
INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND ASKING
THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4117 9379 4141 9379 4141 9333 4120 9333
4117 9334 4117 9336
TIME...MOT...LOC 0907Z 294DEG 34KT 4103 9327
$$
SMALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:23 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 21, 2:23 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 223 AM CDT WED AUG 21 2007 .UPDATE... INCLUSION OF 06Z TAF DISCUSSION. && .DISCUSSION... PRIMARY CONCERN OVER THE NEXT SEVERAL DAYS REMAINS POTENTIAL HEAVY RAINFALL ACROSS THE AREA. WARM FRONT CURRENTLY EXTENDING ACROSS SOUTHEAST SOUTH DAKOTA THROUGH CENTRAL IOWA. STRONG THETA-E ADVECTION ONGOING OVER THE MID MISSOURI RIVER VALLEY WILL CONTINUE TO MOVE EAST AS BETTER MOISTURE AND MID LEVEL LAPSE RATES ADVECT ACROSS CENTRAL IOWA. EXPECT PRIMARY FOCUS FOR THUNDERSTORM DEVELOPMENT TO BEGIN OVER EAST CENTRAL NEBRASKA AND INTO WEST CENTRAL IOWA WITH A COMPLEX MOVING EAST OVER CENTRAL AND NORTHERN IOWA OVERNIGHT. WITH THE LOW LEVEL JET INCREASING TONIGHT AND QG FORCING INCREASING FROM APPROACHING MID LEVEL SHORT WAVE...BACK BUILDING OF STORMS IS POSSIBLE WITH POTENTIAL FOR TRAINING OF STORMS AND RESULTING IN VERY HEAVY RAINFALL. WILL CONTINUE THE FLASH FLOOD WATCH MAINLY ALONG AND NORTH OF INTERSTATE 80 THROUGH WEDNESDAY THOUGH WILL CANCEL OVER THE SOUTHWEST CORNER. ON WEDNESDAY...THE FRONTAL BOUNDARY WILL REMAIN OVER CENTRAL IOWA AND AFTER A BRIEF MID DAY BREAK...ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CENTRAL AND WEST CENTRAL IOWA DURING THE AFTERNOON HOURS. STRONG MOISTURE TRANSPORT INTO THE BOUNDARY WILL BE ONGOING AND THE THREAT FOR VERY HEAVY RAINFALL APPEARS MAXIMIZED BY LATE WEDNESDAY AFTERNOON AND INTO THE OVERNIGHT HOURS. WILL LIKELY NEED TO REISSUE THE FLASH FLOOD WATCH BEYOND WEDNESDAY BUT WILL FOCUS ON TONIGHT THEN REFOCUS THE WATCH AFTER TONIGHT EVENT. BY LATE WEDNESDAY AND THROUGH FRIDAY...SOME MOISTURE FROM HURRICANE DEAN BEGINS TO PEEL OFF AND MOVE TOWARDS THE CENTRAL PLAINS. THE BOUNDARY LINGERS THURSDAY THROUGH FRIDAY WITH ADDITIONAL THUNDERSTORM AND HEAVY RAIN CHANCES. A BREAK IN THE PRECIPITATION IS ON TAP SATURDAY AND SUNDAY. RETURN FLOW SUNDAY NIGHT MAY POSE A RISK OF SOME ELEVATED CONVECTION BUT AT THIS TIME THE SIGNAL IS NOT STRONG ENOUGH TO INCLUDE POPS. THE ACTUAL REMNANTS OF HURRICANE DEAN ARE EXPECTED TO ARRIVE OVER THE CENTRAL PLAINS BY EARLY TO MID PORTION OF NEXT WEEK. HAVE FOCUSED SOME POP CHANCES ON TUESDAY FOR THE POTENTIAL FOR DEANS ARRIVAL. && .AVIATION...22/06Z AVIATION SCENARIO PRETTY MUCH A REPEAT OF TUE WITH CONVECTION DIMINISHING EARLY THIS MORNING WITH REDEVELOPMENT ANTICIPATED LATE THIS AFTERNOON AND TONIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH NOON WED IAZ004>007-IA015>017-IA023>028-IA033>039-IA044>050-IA057>060 &&
Hazardous weather outlook, Aug 20, 7:55 PM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 755 PM CDT MON AUG 20 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>060-070>073- 081>083-092>094-212100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR- MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- 755 PM CDT MON AUG 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA. .DAY ONE...TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WEST CENTRAL IOWA AND SPREAD EAST ACROSS CENTRAL IOWA OVERNIGHT. TONIGHT STORMS THAT DEVELOP WILL LIKELY PRODUCE HEAVY RAINFALL WITH 2 TO 4 INCHES POSSIBLE IN THE HEAVIER STORMS. WITH SEVERAL NIGHTS ALREADY OF HEAVY RAINS THE AREAS THESE STORMS MOVE OVER TONIGHT WILL LIKELY EXPERIENCE FLASH FLOODING. SEVERE STORMS ARE POSSIBLE MAINLY WEST OF HIGHWAY 14 WITH QUARTER SIZED HAIL AND 65 MPH WINDS...MAINLY BEFORE MIDNIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM TUESDAY THROUGH SUNDAY...SEVERE WEATHER IS POSSIBLE. TIMING AND SPECIFIC THREAT WILL BE DEFINED IN LATER FORECASTS. HEAVY RAINS ARE LIKELY WITH THESE STORMS THAT DEVELOP AND WILL LIKELY PRODUCE FLASH FLOODING. A FLASH FLOOD WATCHING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED DURING THE PERIOD...MAINLY FOR HEAVY RAINFALL REPORTS. RAINFALL REPORTS AND THE AFFECTS OF FLASH FLOODING WOULD BE EXTREMELY APPRECIATED. IAZ061-062-074-075-084>086-095>097-212100- JASPER-POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE- APPANOOSE-DAVIS- 755 PM CDT MON AUG 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IOWA MAINLY EAST OF INTERSTATE 35 AND SOUTH OF INTERSTATE 80. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL DEVELOP TONIGHT. HEAVY RAINFALL WILL BE THE PRIMARY THREAT WITH ONE TO THREE INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM TUESDAY THROUGH SUNDAY...SEVERE WEATHER IS POSSIBLE. TIMING AND SPECIFIC THREAT WILL BE DEFINED IN LATER FORECASTS. HEAVY RAINS ARE LIKELY WITH THESE STORMS THAT DEVELOP AND WILL LIKELY PRODUCE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED DURING THE PERIOD...MAINLY FOR HEAVY RAINFALL REPORTS. RAINFALL REPORTS AND THE AFFECTS OF FLASH FLOODING WOULD BE EXTREMELY APPRECIATED. DONAVON/REV
In the hours before
Local storm report, Aug 20, 10:45 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1045 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM FLASH FLOOD FORT DODGE 42.51N 94.18W
08/20/2007 WEBSTER IA LAW ENFORCEMENT
STREETS FLOODING IN THE CITY ROADS BEING CLOSED
&&
KJLocal storm report, Aug 20, 10:46 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1046 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG NODAWAY 40.94N 94.90W
08/20/2007 ADAMS IA TRAINED SPOTTER
SEVERAL 6 INCH DIAMETER TREE BRANCHES DOWN.
&&
MRUSSELLLocal storm report, Aug 20, 10:50 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1050 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM FLASH FLOOD KNIERIM 42.46N 94.46W
08/20/2007 CALHOUN IA LAW ENFORCEMENT
HIGHWAY P19 CLOSED DUE TO WATER RUNNING OVER ROAD.
&&
KJLocal storm report, Aug 20, 11:10 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1110 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG MOUNT AYR 40.71N 94.24W
08/20/2007 RINGGOLD IA LAW ENFORCEMENT
NUMEROUS TREES DOWN IN MT AYT AND KELLERTON. NUMEROUS
POWER LINES DOWN AROUND THE COUNTY.
&&
MRUSSELLLocal storm report, Aug 20, 11:56 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1156 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM TSTM WND GST N GRUNDY CENTER 42.36N 92.78W
08/20/2007 E60 MPH GRUNDY IA TRAINED SPOTTER
&&
MRUSSELLLocal storm report, Aug 21, 12:25 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1225 AM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL 8 SE MOULTON 40.61N 92.56W
08/21/2007 E0.75 INCH DAVIS IA STORM CHASER
&&
RKINNEYThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:08 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 67 min |
| Aug 20, 8:32 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 58 min |
| Aug 20, 8:37 PM CDT | Severe Thunderstorm Warning | DMX | Adams | 53 min |
| Aug 20, 9:07 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor | 53 min |
| Aug 20, 9:23 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Union | 67 min |
| Aug 20, 9:28 PM CDT | Severe Thunderstorm Warning | DMX | Adams | 31 min |
| Aug 20, 9:41 PM CDT | Flash Flood Warning | DMX | Webster | 6 hr |
| Aug 20, 9:56 PM CDT | Flash Flood Warning | DMX | Calhoun | 6 hr |
| Aug 20, 10:03 PM CDT | Severe Thunderstorm Warning | DMX | Boone | 42 min |
| Aug 20, 10:06 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 39 min |
| Aug 20, 10:08 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold | 52 min |
| Aug 20, 10:11 PM CDT | Flash Flood Warning | DMX | Boone | 6 hr |
| Aug 20, 10:14 PM CDT | Severe Thunderstorm Warning | DMX | Clarke | 46 min |
| Aug 20, 10:15 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster | 45 min |
| Aug 20, 10:16 PM CDT | Severe Thunderstorm Warning | DMX | Decatur | 44 min |
| Aug 20, 10:22 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster, Wright | 38 min |
| Aug 20, 10:26 PM CDT | Severe Thunderstorm Warning | DMX | Story | 49 min |
| Aug 20, 10:49 PM CDT | Severe Thunderstorm Warning | DMX | Hardin | 41 min |
| Aug 20, 10:59 PM CDT | Severe Thunderstorm Warning | DMX | Marshall | 46 min |
| Aug 20, 11:21 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose | 39 min |
| Aug 20, 11:21 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Marshall | 39 min |
| Aug 20, 11:33 PM CDT | Flash Flood Warning | DMX | Cerro Gordo | 6 hr |
| Aug 20, 11:45 PM CDT | Severe Thunderstorm Warning | DMX | Davis | 42 min |
| Aug 21, 1:57 AM CDT | River Flood Warning | DMX | Black Hawk, Butler | 5 days |
| Aug 21, 2:52 AM CDT | Severe Thunderstorm Warning | DMX | Madison, Warren | 38 min |
| Aug 21, 4:24 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 51 min |
| Aug 21, 10:11 AM CDT | River Flood Warning | DMX | Black Hawk, Butler | 4 days |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.